Alert archive / Ohio / Rip Current Statements in 2013
Rip Current Statement 9, NWS Cleveland, OH
NWS Cleveland, OH issued this rip current statement at Sep 23, 2013, 4:06 AM EDT for 7 counties in Ohio. It took effect at Sep 23, 2013, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2013, 4:06 AM EDT (08:06 UTC)
- In effect from
- Sep 23, 2013, 8:00 AM EDT
- Expired
- Sep 23, 2013, 3:04 PM EDT
- In force
- 7 hr
- Issued by
- NWS Cleveland, OH
Counties Cuyahoga County, OH, Erie County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 53 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
783 WHUS41 KCLE 230806 CFWCLE URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 406 AM EDT MON SEP 23 2013 OHZ003-007>012-231615- /O.NEW.KCLE.RP.S.0009.130923T1200Z-130923T2000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- 406 AM EDT MON SEP 23 2013 ...RIP CURRENT RISK IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A RIP CURRENT RISK ON LAKE ERIE FROM 8 AM THIS MORNING TO 4 PM THIS AFTERNOON. * LOCATION...ON LAKE ERIE FROM MAUMEE BAY TO GENEVA-ON-THE-LAKE OHIO. * RIP CURRENT RISK...MODERATE RIP CURRENT RISK THROUGH LATE AFTERNOON. * SURF HEIGHT... WAVES OF 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
2 follow-up statements
663 WHUS41 KCLE 231333 CFWCLE URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 933 AM EDT MON SEP 23 2013 OHZ003-007>012-232000- /O.CON.KCLE.RP.S.0009.000000T0000Z-130923T2000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- 933 AM EDT MON SEP 23 2013 ...RIP CURRENT RISK REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * LOCATION...ON LAKE ERIE FROM MAUMEE BAY TO GENEVA-ON-THE-LAKE OHIO. * RIP CURRENT RISK...MODERATE RIP CURRENT RISK THROUGH LATE AFTERNOON. * SURF HEIGHT... WAVES OF 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
209 WHUS41 KCLE 231904 CFWCLE URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 304 PM EDT MON SEP 23 2013 OHZ003-007>012-232015- /O.CAN.KCLE.RP.S.0009.000000T0000Z-130923T2000Z/ LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE- 304 PM EDT MON SEP 23 2013 ...RIP CURRENT RISK IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE RIP CURRENT RISK. THE WINDS AND WAVES CONTINUE TO DECREASE THUS ENDING THE THREAT FOR SIGNIFICANT RIP CURRENTS. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this rip current statement went out at Sep 23, 3:40 AM EDT, 26 minutes earlier.
Area forecast discussion, Sep 23, 3:40 AM EDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 340 AM EDT MON SEP 23 2013 .SYNOPSIS... LARGE AREA OF CANADIAN HIGH PRESSURE CENTERED OVER THE GREAT LAKES WILL REMAIN NEARLY STATIONARY THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FORECAST QUESTION OF THE DAY IS HOW LONG WILL THE LAKE EFFECT CLOUDS OVER THE AREA LINGER? THE 850 MB TEMPS HOVERING AROUND 4C WHICH GIVES A DIFFERENTIAL BETWEEN THAT AND THE LAKE OF AROUND 14C. NONE OF THE MODELS HAVE A GOOD HANDLE ON THE CLOUDS TODAY SO BASED INITIAL CLOUD GRIDS ON SATELLITE. SINCE MODELS HAVING SUCH A HARD TIME WITH THE LE CLOUDS...HUNG ONTO LAKE EFFECT CLOUDS UNTIL THE 850 MB WINDS SHIFT TO THE EAST...WHICH IS AROUND 21Z THIS AFTERNOON. THAT SAID FOR TEMPS LEANED TOWARD THE WARMER MET IN THE WEST WHERE CLOUDS WILL DISSIPATE FIRST...AND TOWARD THE COOLER MAV IN THE EAST WHERE EXPECT CLOUDS TO LINGER. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... LE CLOUDS SHOULD SCATTER OUT BY LATE THIS EVENING AS THE 850 MB WINDS SHIFT TO THE EAST...AND MUCH DRIER AIR MIXES IN ACROSS THE AREA. THAT COMBINED WITH LIGHT WINDS SHOULD ALLOW SOME OF THE INLAND SNOWBELT AREA TO SEE FROST MONDAY NIGHT AS THE TEMPS ARE EXPECTED TO DIP INTO THE UPPER TO MID 30S. HAVE INCLUDED AREAS OF FROST FOR THOSE COOLEST SPOTS AND THERE IS POTENTIAL THAT WE MAY NEED A FROST ADVISORY. HIGH PRESSURE WILL CONTINUE TO DOMINATE THROUGH THE END OF THE FORECAST PERIOD. EXPECT DRY CONDITIONS AND SLIGHTLY BELOW NORMAL TEMPS THROUGH THE PERIOD. LOW PRESSURE SYSTEM MOVES ACROSS TENNESSEE VALLEY TUESDAY NIGHT INTO WEDNESDAY...BUT FOR NOW ALL 3 MODELS KEEP LOW WELL SOUTH OF THE AREA. && .LONG TERM /FRIDAY THROUGH SUNDAY/... HIGH PRESSURE WILL LIKELY HANG ON INTO THE WEEKEND. THE ORIENTATION OF THE HIGH...WITH THE RIDGE ALOFT NOSING ACROSS THE GREAT LAKES AND THE SURFACE HIGH JUST TO THE EAST...ALMOST GUARANTEES A DRY LOW LEVEL FLOW. NUDGED FORECAST HIGH TEMPERATURES UP A DEGREE OR TWO BASED ON SUNNY DAYS AND THE WARMING THERMAL PATTERN...WITH HIGHS IN THE 70S FRIDAY...70S PERHAPS NEAR 80 BY SATURDAY? THE NEXT COLD FRONT APPEARS TO BE ON TRACK FOR SUNDAY INTO SUNDAY NIGHT. THE ECMWF HAS BEEN DEVELOPING A CLOSED LOW ALOFT...AND IT STILL DOES...BUT IT IS SLOWER...NOT DEVELOPING THE UPPER LOW UNTIL EARLY NEXT WEEK. THE GFS IS PROGRESSIVE...NOT SHOWING MUCH INDICATION OF AN UPPER LOW CLOSING OFF. THE CONSENSUS IS THAT THE ECMWF MAY HAVE THE RIGHT IDEA BUT IT IS WAY TOO EARLY TO TRY AND GET SPECIFIC. TIMING CAN BE TRICKY WITH THESE DEEPENING TROUGHS. WILL SIMPLY CALL FOR A CHANCE OF SHOWERS BY SUNDAY WITH FORECAST HIGH TEMPERATURES IN THE LOWER 70S AS A COMPROMISE BETWEEN A SHOWERY DAY AND A SLOWER ARRIVING FRONT ON SUNDAY. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... THERE WILL BE A FEW PATCHES OF MVFR CEILINGS THIS MORNING AS LOW LEVEL MOISTURE REMAINS TRAPPED BELOW THE SUBSIDENCE INVERSION. IT WILL TAKE A WHILE TO MIX AWAY THE 035-045BKN/OVC STRATOCUMULUS OVER THE EASTERN GREAT LAKES. THE CEILINGS WILL EXPAND INTO KTOL AND KFDY THIS MORNING. CEILINGS WILL SCATTER OUT BY MID TO LATE AFTERNOON... THEN CLEAR SKIES TONIGHT WITH THE FLOW VEERING FROM NE TO LIGHT EASTERLY. OUTLOOK...VFR. && .MARINE... A LARGE AREA OF HIGH PRESSURE WILL SHIFT FROM ONTARIO TO QUEBEC AND BECOME NEARLY STATIONARY. THIS WILL BRING A PROLONGED PERIOD OF NORTHEAST TO EAST FLOW ON LAKE ERIE THIS WEEK. THE GRADIENT WILL RELAX TODAY AND THE BRISK WIND/WAVES ASSOCIATED WITH THE NORTHEAST FLOW WILL GRADUALLY DIMINISH. A WAVE OF LOW PRESSURE WILL PASS WELL SOUTH OF LAKE ERIE ON WEDNESDAY BUT IT MAY BE ENOUGH TO ENHANCE THE EAST TO NORTHEAST FLOW AGAIN WEDNESDAY INTO THURSDAY...BUT PROBABLY NOT ENOUGH FOR A SMALL CRAFT ADVISORY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Sep 23, 4:00 AM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT MON SEP 23 2013 LEZ061-148-149-162>169-OHZ003-006>012-017>022-027>032-036>038-047- 089-PAZ001-240800- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- 400 AM EDT MON SEP 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>147-240800- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- 400 AM EDT MON SEP 23 2013 ...RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ013-014-023-033-PAZ002-003-240800- GEAUGA-ASHTABULA INLAND-TRUMBULL-MAHONING-SOUTHERN ERIE-CRAWFORD PA- 400 AM EDT MON SEP 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. AREAS OF FROST IS POSSIBLE LATE TONIGHT OVER EXTREME NORTHEAST OHIO AND INLAND NORTHWEST PENNSYLVANIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:02 PM EDT | Frost Advisory | CLE | Ashtabula, Geauga, Mahoning, Portage, Trumbull | 18 hr |
Nearby
Rip Current Statements in Ohio, 2013Every rip current statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.